Aa
A
A
A
Close
ADD / ADHD Community
3.37k Members
Avatar universal

vyvanse for my ADHD

I am a 19 year old male who just started college.  I started taking vyvanse since the beginning of August.  It has helped alot with my focus and concentration but I get jitters, I have become socially awkward, my anxiety and depression has increased, and the crash I get from it gives me horrible headaches.  The crash also makes me not want to be socially active.  What should I do? and are there any other good ADHD meds that I should talk to my doctor about?  I have done concerta and adheral in middle school and they both gave me terrible mood swings and I would get nervous breakdowns so I stopped taking them.  

PS
I didn't take any meds in highschool and I was a very happy person should I stop taking meds at all even if it helps me focus, stay awake, and be able to process information better?
2 Responses
209987 tn?1451939065
To each his/her own. I personally refuse to take any meds. Tried one kind a few years ago and thought I was going to die.
The way I see it is: I tell people that I have ADD...if I have to I'll explain what it is.
If they want to hang around with me great...if not it's their loss.
There are quite a few schools around now that understand some people have ADD/ADHD and the teachers try to make classes more enjoyable so that those students can learn in their own way.
Most employers will try and understand as well.
It's totally up to you,as it's your life though.
I know that I couldn't handle the anxiety,etc. again.
Is it possible for you to talk to your teachers and let them know? Explain to them what the pills do to you and that you're tired of living your life in depression mode. Perhaps they could find a way to keep it interesting for you,as I'm sure that there are others besides you that need just as much help. Maybe bring a tape recorder into class for later use at home.
Good luck.
189897 tn?1441130118
COMMUNITY LEADER
   Do let your doctor know what is going on.  Finding the right dosage is many times a trial and error thing as all people are different.  And yes, there are other meds out there that may work better, but all that starts with a trip to the doctor.  Give it another shot and then if things still aren't working "tschock" has some very good advice.
   You might also want to read a new book by a UC Berkley honors student with severe  ADHD about growing up with ADHD.  The book is  called - "ADHD and Me,  What I learned from lighting fires at the dinner table," by  Blake Taylor.    Basically, "the Cal freshman tells how he made the ADHD work in his favor.
Have an Answer?
Top Children's Development Answerers
189897 tn?1441130118
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?